Alert archive / South Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 15, 2004, 6:00 AM EDT for Charleston County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2004, 6:00 AM EDT (10:00 UTC)
- Expired
- Aug 15, 2004, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 10.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 151004
FFWCHS
SCC019-151300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
600 AM EDT SUN AUG 15 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 900 AM EDT
* AT 600 AM EDT...RADAR INDICATED NUMEROUS THUNDERSTORMS PRODUCING
VERY HEAVY RAIN FROM DOWNTOWN CHARLESTON TO 7 MILES WEST OF KIAWAH
ISLAND. THE THUNDERSTORMS PRODUCING THE HEAVY RAIN ARE MOVING
NORTHEAST AT 15 MPH.
* FLASH FLOODING WILL OCCUR IN AND AROUND...
WEST ASHLEY AND JOHNS ISLAND...
DANIEL ISLAND...
DOWNTOWN CHARLESTON AND JAMES ISLAND...
HIGH TIDE WILL OCCUR AROUND 8:15 AM.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3265 8037 3245 8033 3286 7977 3291 7980
3283 7994 3289 8004 3286 8009
$$
242 follow-up statements
000
WGUS72 KCHS 151054
FFSCHS
SCC019-151145-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 AM EDT SUN AUG 15 2004
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHARLESTON COUNTY
UNTIL 900 AM EDT...
TORRENTIAL RAINS HAVE SHIFTED INTO PARTS OF NORTHEASTERN CHARLESTON
COUNTY IN AREAS WHERE 3 TO 4 INCHES OF RAIN FELL EARLY SATURDAY.
THE HEAVIEST RAINS WILL MOVE INTO AWENDAW AND MCCLELLANVILLE IN
THE NEXT HOUR. NUMEROUS HEAVY SHOWERS CONTINUE FROM EDISTO ISLAND
TO WEST ASHLEY AND DOWNTOWN CHARLESTON.
FLASH FLOODING IS EXPECTED IN AND AROUND...AWENDAW...CHARLESTON...
EDISTO ISLAND...JAMES ISLAND...JOHNS ISLAND...WADMALAW ISLAND AND
WEST ASHLEY.
IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3314 7949 3304 7952 3269 7991 3250 8025
3253 8034 3278 8014 3287 7984 3310 7963
3314 7957
$$
24000 WGUS72 KCHS 151238 FFSCHS SCC019-151300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 834 AM EDT SUN AUG 15 2004 ...THE FLASH FLOOD WARNING FOR CHARLESTON COUNTY HAS BEEN CANCELLED... AT 834 AM...CHARLESTON NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE HEAVY RAINFALL THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED NORTHEAST OUT OF THE AREA. WITH ONLY LIGHT TO MODERATE RAINS REMAINING OVER PORTIONS OF CHARLESTON COUNTY...ADDITIONAL FLASH FLOODING IS NOT LIKELY THIS MORNING. SEVERAL STREETS DO REMAIN FLOODED IN WEST ASHLEY AND IN THE DOWNTOWN AREA...AND THIS WATER WILL SLOWLY RECEDE OVER THE NEXT FEW HOURS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. $$ PY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:28 AM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 15, 2:28 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 228 AM EDT SUN AUG 15 2004 .SHORT TERM /TODAY AND TONIGHT/... WEAK WEDGE-LIKE FRONTAL BOUNDARY FROM NEAR CHARLESTON TO THE MIDLANDS EARLY THIS MORNING WITH ENOUGH MCON TO KEEP SOME POCKETS OF CONVECTION GOING THANKS A DEEP MOIST VERTICAL PROFILE. THE ETA AND GFS BOTH SHOW SOME LIFT FOR OUR REGION TODAY BUT DIFFER ON TIMING MUCH DRIER MID AND UPPER LEVEL AIR ADVECTION. PLAN OUR HIEST POPS IN SOUTH CAROLINA TODAY AND WILL GO WITH A RANGE CLOSER TO THE 40-50 ETA/NGM THAN THE 80-90 PRESENTED IN THE MAV GUIDANCE...UNLESS RADAR TRENDS AT RELEASE TIME INDICATE LIKELY POPS MAY BE NEEDED FOR THE REMAINDER OF THE MORNING. ANY TSTMS CAPABLE OF PRODUCING VERY HEAVY RNFL TODAY AND SOME STRONGER STORMS POSSIBLE INLAND THIS AFTN IF DRY AIR ALOFT GETS IN AND INCREASING INSOLATION DEVELOPS. STILL GOOD MOISTURE BLO H7 TONIGHT AND WEAK FRONTAL FORCING FROM SE GEORGIA ALONG THE SOUTH CAROLINA COAST. WILL HANG ONTO 20 POPS WITH A GOOD CHC OF WDSPRD FOG AND STRATUS LATE...ESPECIALLY FOR OUR NW TIER OF ZONES AND PARTS OF ERN GEORGIA. && .LONG TERM /MONDAY THROUGH SATURDAY/... DESPITE SOME REINFORCEMENTS INTO THE GREAT LAKES REGION...THE BIG EAST COAST TROF IS EXPECTED TO DEAMPLIFY AS A SIGNIFICANT SUBTROPICAL RIDGE DEVELOPS ACROSS FLORIDA AND THE BAHAMAS. THIS RIDGE MAY STEER EARL MORE TOWARD THE YUCATAN WITH A LESSER CHC OF RECURVATURE...TIME WILL TELL. WILL MAINTAIN ONLY SLIGHT CHC MAINLY DIURNAL POPS MON AND TUE...THEN CONTINUE TREND OF INCREASING POPS MID TO LATE WEEK AS SFC HIGH TO THE N MOVE OFFSHORE AND SEA BREEZE CONVECTION BECOMES MORE ACTIVE EACH DAY. && .MARINE... AFTER A VERY BUSY PAST COUPLE OF DAYS...CONDITIONS OVER THE COASTAL WATERS WILL BE QUITE TRANQUIL THROUGH THE WEEK. WEAK PRESSURE GRADIENT WILL KEEP WINDS LESS THAN 10 KT THROUGH MON. DIRECTIONS WILL BE DOMINATED BY A DIURNAL SEA BREEZE AND NOCTURNAL LAND BREEZE. BIGGER TEMP DIFFERENCES ON TUE WILL RESULT IN A STRONGER SEA BREEZE. THIS WILL INCREASE WINDS ALONG THE COAST AND IN THE CHS HARBOR ON TUE AFTERNOON TO NEAR 10 KT. THESE LIGHT WINDS WILL KEEP SEAS RATHER FLAT...SUBSIDING FROM 2-4 FT THIS MORNING TO 1-3 FT BY TONIGHT THROUGH THU. && .AVIATION... EARLIER PRECIP AND LIGHT WINDS WILL RESULT IN LOW STRATUS ESPECIALLY AT SAV THROUGH DAY BREAK. WITH FRONT IN AREA...AND DRY AIR ALOFT NOSING INTO SE GA -SHRA AND -TSRA POSSIBLE AT SAV LATER THIS AFTERNOON. MEANWHILE...ATMOS FARTHER NORTH WILL BE MORE STABLE...SO OPTED TO ONLY MENTION -RA AND A CB IN THE CHS TAF. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 24/JR
Hazardous weather outlook, Aug 15, 4:35 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 435 AM EDT SUN AUG 15 2004 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-160933- ALLENDALE SC-BEAUFORT SC-BERKELEY SC-BULLOCH GA-CANDLER GA- CHARLESTON SC-COASTAL BRYAN GA-COASTAL CHATHAM GA- COASTAL COLLETON SC-COASTAL JASPER SC-COASTAL LIBERTY GA- COASTAL MCINTOSH GA-DORCHESTER SC-EFFINGHAM GA-EVANS GA-HAMPTON SC- INLAND BRYAN GA-INLAND CHATHAM GA-INLAND COLLETON SC- INLAND JASPER SC-INLAND LIBERTY GA-INLAND MCINTOSH GA-JENKINS GA- LONG GA-SCREVEN GA-TATTNALL GA- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 435 AM EDT SUN AUG 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS AND HEAVY RAINFALL...DEEP TROPICAL MOISTURE REMAINS OVER THE REGION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH SOME OF THE STORMS PRODUCING TORRENTIAL RAINFALL CAUSING MINOR TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS. A FEW STORMS LATER TODAY COULD BECOME STRONG WITH GUSTY WINDS FROM 40 TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 24
Nearby
Flash Flood Warnings in South Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.